Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 5, 2015, 2:43 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2015, 2:43 PM MDT (20:43 UTC)
- Expired
- Aug 5, 2015, 3:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:49 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 12:49 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1249 PM MDT WED AUG 5 2015 .DISCUSSION...DISTURBANCE OVER NORTHERN NEVADA AND SOUTHWESTERN IDAHO APPROACHING SOUTHEAST IDAHO THIS AFTERNOON AND EVENING. DISTURBANCE HAS GOOD SUPPORT FOR VIGOROUS STORM DEVELOPMENT...INCLUDING WIND GUSTS OF 50 TO 60 MPH AND HEAVY RAIN SHOWERS. FAVORED AREAS FOR HEAVY SHOWERS INCLUDE THE SOUTH CENTRAL AND CARIBOU HIGHLANDS AND PORTIONS OF THE CENTRAL MOUNTAINS....ALTHOUGH STORM CELLS COULD EASILY CROSS THE SNAKE PLAIN. DISTURBANCE TRACKS TOWARDS ISLAND PARK THROUGH ABOUT MIDNIGHT. THURSDAY WILL BE MOSTLY SUNNY DAY. THE NEXT DISTURBANCE IS POSSIBLY APPROACHING A BIT QUICKER AND ARRIVING LATE FRIDAY AFTERNOON THROUGH SATURDAY. POPS WERE INCREASE FOR THE OVERNIGHT HOURS INTO EARLY SATURDAY MORNING AS A RESULT. NO SIGNIFICANT CHANGES WERE MADE FOR SUNDAY THROUGH TUESDAY AS THIS AREA REMAINS BETWEEN A TROUGH OF LOW PRESSURE OFF WASHINGTON AND RIDGING TOWARD FOUR CORNERS AREA WITH SOME HINT OF MONSOON MOISTURE SLIPING NORTH TO IDAHO. RS && .AVIATION...SHOWERS AND STORMS SHOULD CLEAR EASTERN IDAHO A LITTLE AFTER MIDNIGHT. UNTIL THEN...EXPECT ACTIVITY THAT COULD PRODUCE WINDS OVER 50KTS AT TIMES ALONG WITH SMALL HAIL AND HEAVY RAIN. WE COULD SEE REDUCED VISIBILITY IN RAIN OR BLOWING DUST AND CEILINGS BRIEFLY DROPPING TO MVFR. TOMORROW WILL BE VFR WITH AFTERNOON WINDS 15-25KTS WITH HIGHER GUSTS. KEYES && .FIRE WEATHER...RED FLAG WARNINGS WILL REMAIN IN EFFECT AS NUMEROUS SHOWERS AND THUNDERSTORM CONTINUE TO ROLL ACROSS EASTERN IDAHO. THE THREAT FOR DOWNBURST WINDS OVER 60MPH HAS INCREASED TODAY BUT SO HAS THE THREAT OF HAIL AND HEAVY RAIN WHICH COULD IMPACT CREWS OUT ON ANY FIRES. WE QUICKLY CLEAR OUT OVERNIGHT AND WILL SEE A DRY BUT BREEZY THURSDAY. WIND GUSTS OF 25-35MPH ARE FORECAST BUT WE SHOULD NOT SEE RED FLAG CONDITIONS...AT LEAST WIDESPREAD...AS THE HUMIDITY WILL NOT BE DROPPING THAT LOW. SHOWERS AND STORMS RETURN FOR FRIDAY AFTERNOON AND THE WEEKEND. WE SHOULD SEE ANOTHER EVENT WITH A MIX OF WET AND DRY STORMS ESPECIALLY FRIDAY. SATURDAY MAY ACTUALLY BE TOO CLOUDY TO SPAWN ENOUGH LIGHTNING TO WARRANT RED FLAG WARNINGS...BE WILL BE MONITORING TO SEE HOW THINGS EVOLVE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Local storm report, Aug 5, 9:41 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
941 AM MDT WED AUG 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 9 S BIG SPRINGS 44.37N 111.28W
08/05/2015 M0.25 INCH FREMONT ID TRAINED SPOTTER
HEAVIER RAIN MIXED WITH SMALL HAIL AT THE
BOY SCOUT CAMP.
&&
JKEYESSpecial weather statement, Aug 5, 12:38 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1238 PM MDT WED AUG 5 2015
IDZ017-021-031-051915-
EASTERN MAGIC VALLEY ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOWER SNAKE RIVER PLAIN ID-
1238 PM MDT WED AUG 5 2015
...WINDS IN EXCESS OF 40 MPH FOR LINCOLN...SOUTHEASTERN BLAINE...
NORTH CENTRAL CASSIA...NORTHWESTERN POWER AND MINIDOKA COUNTIES UNTIL
115 PM MDT...
AT 1233 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SHOSHONE
TO 13 MILES SOUTHEAST OF RICHFIELD TO BURLEY...AND MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLEY...RUPERT...HEYBURN...CAREY...LAKE WALCOTT...PAUL...
RICHFIELD...MINIDOKA...CRATERS OF THE MOON...PILAR BUTTE AND KIMAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4246 11382 4290 11399 4304 11451 4342 11385
4325 11325 4275 11305
TIME...MOT...LOC 1833Z 236DEG 36KT 4305 11437 4293 11394 4256 11380
JKEYESSpecial weather statement, Aug 5, 1:38 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 138 PM MDT WED AUG 5 2015 IDZ022-052030- SOUTH CENTRAL HIGHLANDS ID- 138 PM MDT WED AUG 5 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING SOUTHEASTERN CASSIA AND WEST CENTRAL ONEIDA COUNTIES UNTIL 230 PM MDT... AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ALMO...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MALTA...ALMO...BRIDGE...IDAHOME AND EASTERN CITY OF ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4249 11334 4226 11299 4199 11327 4199 11373 TIME...MOT...LOC 1937Z 229DEG 32KT 4201 11350 AD
Local storm report, Aug 5, 2:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
222 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 3 W TABER 43.32N 112.69W
08/05/2015 M64 MPH BINGHAM ID MESONET
MEASURED AT THE TABER INL SITE.
&&
ADESMETLocal storm report, Aug 5, 2:25 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
225 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND GST 10 WSW BLACKFOOT 43.14N 112.53W
08/05/2015 E50 MPH BINGHAM ID TRAINED SPOTTER
VERY HEAVY RAIN
&&
VPRESTONLocal storm report, Aug 5, 2:31 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
231 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND GST 11 NW BLACKFOOT 43.29N 112.51W
08/05/2015 E40 MPH BINGHAM ID TRAINED SPOTTER
ESTIMATED WIND GUST IS 40 MPH OR GREATER.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 4, 7:00 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 7:17 PM MDT | Special Weather Statement | PIH | Power | 58 min |
| Aug 4, 7:44 PM MDT | Special Weather Statement | PIH | Power | 46 min |
| Aug 4, 8:54 PM MDT | Special Weather Statement | PIH | Blaine | 51 min |
| Aug 4, 9:44 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 4, 10:29 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Aug 4, 10:36 PM MDT | Special Weather Statement | PIH | Bingham | 39 min |
| Aug 5, 12:38 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 37 min |
| Aug 5, 1:16 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 3 more | 44 min |
| Aug 5, 1:38 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Aug 5, 1:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 2 more | 48 min |
| Aug 5, 2:25 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Aug 5, 2:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Clark and 4 more | 48 min |
| Aug 5, 3:19 PM MDT | Special Weather Statement | PIH | Teton | 41 min |
| Aug 5, 3:19 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Aug 5, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 51 min |
| Aug 5, 3:27 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson, Madison, Teton | 48 min |
| Aug 5, 3:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Aug 5, 4:11 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Aug 5, 4:18 PM MDT | Special Weather Statement | PIH | Fremont, Teton | 42 min |
| Aug 5, 4:27 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 48 min |
| Aug 5, 4:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 5, 5:02 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 5, 5:38 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 67 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.